Alert archive / Virginia / Wind Advisories in 2015
Wind Advisory 10, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Apr 3, 2015, 8:43 PM EDT for 27 counties in Virginia; 5 counties in North Carolina. It took effect at Apr 4, 2015, 12:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2015, 8:43 PM EDT (00:43 UTC)
- In effect from
- Apr 4, 2015, 12:00 AM EDT
- Expired
- Apr 4, 2015, 1:25 PM EDT
- In force
- 13 hr
- Issued by
- NWS Blacksburg, VA
All 32 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS71 KRNK 040043 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 843 PM EDT FRI APR 3 2015 ...STRONG NORTHWEST WINDS OVERNIGHT INTO SATURDAY... .A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. COLDER AIR SURGING IN BEHIND THE FRONT WILL RESULT IN AN ABRUPT INCREASE IN NORTHWEST WINDS ESPECIALLY ACROSS THE HIGHER ELEVATIONS AFTER MIDNIGHT THROUGH SATURDAY AFTERNOON. WIND GUSTS TO 50 OR 55 MPH MAY OCCUR WITH A FEW HIGHER GUSTS POSSIBLE ON THE RIDGES. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-040845- /O.NEW.KRNK.WI.Y.0010.150404T0400Z-150404T2000Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST 843 PM EDT FRI APR 3 2015 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT SATURDAY. * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE INCLUDING THE FOOTHILLS. * HAZARDS...VERY STRONG WIND GUSTS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...OVERNIGHT THROUGH SATURDAY WITH THE STRONGEST WINDS LIKELY AROUND DAYBREAK. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO TOPPLE TREES AND RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
3 follow-up statements
348 WWUS71 KRNK 040809 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 409 AM EDT SAT APR 4 2015 ...STRONG NORTHWEST WINDS TODAY... .COLDER AIR SURGING IN BEHIND DEPARTING COLD FRONT WILL RESULT IN AN ABRUPT INCREASE IN NORTHWEST WINDS ESPECIALLY ACROSS THE HIGHER ELEVATIONS THIS MORNING INTO EARLY AFTERNOON. WIND GUSTS TO 50 OR 55 MPH MAY OCCUR WITH A FEW HIGHER GUSTS POSSIBLE ON THE RIDGES. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-041615- /O.CON.KRNK.WI.Y.0010.000000T0000Z-150404T2000Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST 409 AM EDT SAT APR 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE INCLUDING THE FOOTHILLS. * HAZARDS...VERY STRONG WIND GUSTS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON WITH THE STRONGEST WINDS LIKELY AROUND DAYBREAK TO MIDDAY. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO TOPPLE WEAKER TREES AND RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE OR MEASURED WIND GUSTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4.FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WWW.ERH.NOAA.GOV OR AT HTTP://WEATHER.GOV. REPORTS ARE ALSO WELCOME ON OUR FACEBOOK PAGE OR TWITTER FEED @NWSBLACKSBURG. && $$
540 WWUS71 KRNK 041450 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1050 AM EDT SAT APR 4 2015 ...STRONG NORTHWEST WINDS SUBSIDING THIS AFTERNOON... .COLDER AIR SURGING IN BEHIND DEPARTING COLD FRONT WILL RESULT IN GUSTY NORTHWEST WINDS PRIMARILY ACROSS THE HIGHER ELEVATIONS THROUGH EARLY THIS AFTERNOON. WIND GUSTS TO 45 TO 50 MPH MAY OCCUR. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-042000- /O.CON.KRNK.WI.Y.0010.000000T0000Z-150404T2000Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST 1050 AM EDT SAT APR 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE INCLUDING THE FOOTHILLS. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON WITH THE STRONGEST WINDS LIKELY AROUND MIDDAY. WINDS WILL SUBSIDE THIS AFTERNOON. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO TOPPLE WEAKER TREES AND RESULT IN ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE OR MEASURED WIND GUSTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4.FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WWW.ERH.NOAA.GOV OR AT HTTP://WEATHER.GOV. REPORTS ARE ALSO WELCOME ON OUR FACEBOOK PAGE OR TWITTER FEED @NWSBLACKSBURG. && $$
524 WWUS71 KRNK 041725 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 125 PM EDT SAT APR 4 2015 ...WINDS WILL CONTINUE TO DIMINISH... NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-041830- /O.CAN.KRNK.WI.Y.0010.000000T0000Z-150404T2000Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST 125 PM EDT SAT APR 4 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS AT 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE TO DIMINISH THIS AFTERNOON. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 7:57 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 3, 7:57 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 757 PM EDT FRI APR 3 2015 .SYNOPSIS... A STRONG COLD FRONT OVER THE OHIO VALLEY WILL CROSS THE APPALACHIANS TONIGHT...THEN PASS OFF THE EAST COAST ON SATURDAY. HIGH PRESSURE WILL RETURN WITH DRY WEATHER FOR THE LATER HALF OF THE WEEKEND. AFTER A SUN FILLED EASTER SUNDAY...AN UNSETTLED...GENERALLY WET PATTERN WILL DEVELOP ACROSS THE AREA FOR MUCH OF NEXT WEEK AS A FRONTAL SYSTEM STALLS NEAR THE REGION. TEMPERATURES THIS WEEKEND WILL BE COOL...BUT ARE EXPECTED TO AVERAGE ABOVE NORMAL NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 430 PM EDT FRIDAY... A STRONG COLD FRONT WILL PASS THROUGH THE AREA TONIGHT. NUMEROUS SHOWERS ARE EXPECTED WITH THE POTENTIAL FOR THUNDERSTORMS. BREEZY CONDITIONS WITH SOME MODERATE TO STRONG WIND GUSTS WILL ALSO ACCOMPANY THE FRONT...INITIALLY OUT OF THE SOUTHWEST THIS EVENING...THEN SHIFTING TO THE NORTHWEST AND INCREASING IN SPEED WITH THE PASSAGE OF THE FRONT OVERNIGHT. 85H WINDS...3-5KFT AGL...AHEAD OF THE APPROACHING FRONT ARE OUT OF THE SOUTHWEST AT 40-50 MPH. MOMENTUM MIX DOWN ASSOCIATED WITH TONIGHTS SHOWERS/STORMS WILL LIKELY RESULT IN SOME RESPECTABLE SURFACE WIND GUSTS. IF THERE IS A SEVERE THREAT IS WOULD BE FROM DAMAGING WINDS. THE CAPE IS LOW...BUT THE WIND SHEAR IS HIGH. THE MODELS INDICATE THE MAIN THREAT FOR GUSTY SHOWERS AND STORMS WILL BE ACROSS THE MOUNTAINS BETWEEN 8PM AND MIDNIGHT...THEN PASSING EAST ACROSS THE PIEDMONT BETWEEN MIDNIGHT AND 4AM. HIGHEST QPF IS EXPECTED ACROSS THE MOUNTAINS...RANGING FROM A HALF INCH /0.50/ TO AN INCH /1.00/. THE SHOWERS ARE EXPECTED TO WEAKEN AS THEY PASS OVER THE MOUNTAINS SO AMOUNTS ACROSS THE FOOTHILLS AND PIEDMONT WILL BE LESS ROBUST...AMOUNTS LESS THAN A HALF INCH. SATURDAY WILL FEATURE CLEARING SKIES WITH THE RETURN OF GOOD DRYING CONDITIONS AS THE FRONT MOVES EAST AND OFF THE COAST. GUSTY POST FRONTAL NORTHWEST WINDS WILL BE ACCOMPANIED BY HUMIDITY MINIMUMS BELOW 30 PERCENT DURING THE AFTERNOON. TEMPERATURES EARLY TONIGHT WILL REMAIN MILD...READINGS REMAINING IN THE 60S UNTIL FROPA. AFTER THE FRONTAL PASSAGE...THEY WILL BEGIN TO TUMBLE...REACHING THE UPPER 30S TO LOWER 40S ACROSS THE MOUNTAINS BY DAYBREAK SATURDAY. COLD AIR ADVECTION WILL CONTINUE INTO THE DAY SATURDAY...WITH ONLY A 10 TO 15 DEGREE REBOUND IN SPITE OF INCREASING SUNSHINE. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 400 PM EDT FRIDAY... FAIRLY QUIET WEATHER TO START THE PERIOD WITH HIGH PRESSURE OVER THE REGION ON SUNDAY. TEMPERATURES WILL RECOVER FROM A CHILLY START DURING THE AFTERNOON WITH READINGS GENERALLY IN THE MID 60S EAST OF THE RIDGE...UPPER 50S/LOWER 60S WEST. THEN AS THE UPPER FLOW TRANSITIONS TO FLAT RIDGING WE WILL GET INTO WARM AND MOIST SOUTHWESTERLY FLOW AND UNSETTLED WEATHER TO START THE WEEK. A SERIES OF WEAK UPPER LEVEL SHORT WAVES WILL COMBINE WITH A FRONTAL ZONE BEING PUSHED INTO THE REGION FROM THE NORTH BY AN ENCROACHING WEDGE OF HIGH PRESSURE TO KEEP A GOOD CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS IN THE FORECAST EACH DAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 400 PM EDT FRIDAY... MODEL GUIDANCE KEEPS THE REGION IN A RATHER STAGNANT PATTERN WITH THE WEDGE OF HIGH PRESSURE KEEPING A LID ON TEMPERATURES AND HOLDING THE OLD FRONTAL BOUNDARY OVER THE AREA AS MORE WEAK IMPULSES OF SHORT WAVE ENERGY MOVE THROUGH THE UPPER FLOW. NOT EXACTLY A RING OF FIRE SCENARIO BUT WE WILL STAY WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORKWEEK. AFTER SUCCESSIVE BOUTS OF SHOWERS AND THUNDERSTORMS WE MAY START TO RUN INTO HYDRO ISSUES BUT THIS WILL BE DETERMINED BY EXACTLY WHAT REGIONS ARE AFFECTED BY THE MOST PERSISTENT PRECIPITATION. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 730 PM EDT FRIDAY... SHOWERS AND STORMS ARE POSSIBLE THROUGH THE EVENING AS A COLD FRONT MOVES THROUGH THE AREA. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY RAIN. WESTERN CITIES SUCH AS LEWISBURG AND BLUEFIELD HAVE THE BEST CHANCE OF GETTING MORE RAIN TONIGHT THAN THE EASTERN SITES. WINDS WILL FLIP AROUND FROM THE SOUTHWEST TO THE NORTHWEST AS THE FRONT MOVES THROUGH BETWEEN MIDNIGHT AND 3AM. GUSTY WINDS UP TO 30KTS OR HIGHER ARE POSSIBLE IN SOME LOCATIONS... MAINLY THROUGH SATURDAY MORNING...DUE TO INCREASING PRESSURE BEHIND THE FRONT. MEDIUM CONFIDENCE IN CIGS THROUGHOUT THE TAF VALID PERIOD. MEDIUM CONFIDENCE IN VSBYS THROUGHOUT THE TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE IN WIND SPD/DIR THROUGHOUT THE TAF VALID PERIOD. EXTENDED AVIATION DISCUSSION... HIGH PRESSURE WILL BE OVER THE AREA SUNDAY PROMOTING LIGHT WINDS AND VFR. AN EXTENDED PERIOD OF SUB-VFR CONDITIONS APPEARS LIKELY FOR MUCH OF NEXT WEEK AS THE AREA REMAINS TRAPPED UNDER AN ACTIVE STORM TRACK FROM A BROAD AREA OF LOW PRESSURE IN THE SOUTHWEST CONUS. MULTIPLE ROUNDS OF SHOWERS AND A FEW THUNDERSTORMS APPEAR LIKELY THROUGH THE PERIOD AS WEATHER DISTURBANCES ALOFT TRACK ACROSS THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ007. NC...NONE. WV...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ042-043-507-508. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...MBS LONG TERM...MBS AVIATION...CCS/PM/RCS
Hazardous weather outlook, Apr 3, 6:43 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 643 PM EDT FRI APR 3 2015 VAZ007-WVZ042-043-507-508-042245- TAZEWELL-MERCER-SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER- 643 PM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MAY PRODUCE ENOUGH RAINFALL TO CREATE FLOODING PROBLEMS. IN ADDITION TO THE HEAVY RAIN AND FLOOD POTENTIAL...ISOLATED THUNDERSTORMS MAY PRODUCE STRONG WINDS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHWEST WINDS MAY GUST TO NEAR 40 MPH SATURDAY MORNING... ESPECIALLY AT HIGHER ELEVATIONS...BEFORE DECREASING DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-033-043-044-058-059-042245- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 643 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS CONTAINING GUSTY WINDS WILL BE POSSIBLE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHWEST WINDS MAY GUST TO 40 MPH OR HIGHER SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ009-010-012-015-042245- SMYTH-BLAND-WYTHE-GRAYSON- 643 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE INTO THE REGION BY THIS EVENING. A FEW THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT...SOME OF WHICH MAY PRODUCE STRONG...GUSTY WINDS. GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT LATE TONIGHT. WINDS GUSTS TO NEAR 45 MPH WILL BE POSSIBLE WITHIN THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHWEST WINDS MAY GUST TO NEAR 45 MPH SATURDAY MORNING... ESPECIALLY AT HIGHER ELEVATIONS...BEFORE DECREASING DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ011-013-014-016>020-022-WVZ044-042245- ASHE-ALLEGHANY NC-WATAUGA-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-MONROE- 643 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE INTO THE REGION LATER THIS EVENING. A FEW THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT...SOME OF WHICH MAY PRODUCE STRONG...GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHWEST WINDS MAY GUST TO NEAR 45 MPH SATURDAY MORNING...ESPECIALLY AT HIGHER ELEVATIONS...BEFORE DECREASING DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ023-024-034-035-045>047-042245- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- 643 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN MAY OCCUR TONIGHT. AN ISOLATED SEVERE STORM MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHWEST WINDS MAY GUST TO 40 OR 45 MPH ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 7:46 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT FRI APR 3 2015
WVZ042>044-507-508-040045-
MERCER WV-WESTERN GREENBRIER WV-SUMMERS WV-EASTERN GREENBRIER WV-
MONROE WV-
746 PM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
THE WESTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
THE EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
NORTHWESTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 845 PM EDT
* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LEONARD TO
NEAR HAWKS NEST STATE PARK TO 9 MILES NORTHWEST OF TWIN FALLS
STATE PARK...MOVING TO THE EAST AT 65 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...
LEWISBURG...
HINTON...
WHITE SULPHUR SPRINGS...
AND RONCEVERTE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3815 8043 3804 8021 3782 8022 3744 8087
3747 8093 3740 8094 3734 8105 3746 8130
3772 8097 3768 8088 3782 8094 3787 8075
3795 8081 3799 8077 3804 8083 3806 8080
3806 8087 3810 8088 3808 8071 3825 8046
TIME...MOT...LOC 2344Z 290DEG 55KT 3811 8049 3809 8119 3774 8154Special weather statement, Apr 3, 8:42 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT FRI APR 3 2015
VAZ019-020-WVZ043-044-507-040145-
BATH VA-ALLEGHANY VA-SUMMERS WV-EASTERN GREENBRIER WV-MONROE WV-
842 PM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
THE EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEADOW
BLUFF TO NEAR WOLFCREEK TO NEAR INDIAN MILLS...MOVING TO THE EAST
AT 50 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
JORDAN MINES...
WARM SPRINGS...
HOT SPRINGS...
AND LEWISBURG.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
LAT...LON 3822 7971 3821 7961 3779 7994 3762 8020
3763 8022 3757 8033 3755 8031 3749 8039
3751 8095 3766 8070 3811 8036 3805 8026
3806 7996 3810 7993 3813 7995 3818 7992
3827 7980
TIME...MOT...LOC 0040Z 263DEG 49KT 3788 8058 3768 8060 3757 8078
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:42 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 63 min |
| Apr 4, 12:19 AM EDT | Special Weather Statement | RNK | Bath | 26 min |
| Apr 4, 1:19 AM EDT | Special Weather Statement | RNK | Ashe | 26 min |
Nearby
Wind Advisories in Virginia, 2015Wind Advisories in North Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.